Really need advice! HELP!

Discussion in 'Therapy and Medication' started by mixedemotions, Sep 13, 2008.

  1. mixedemotions

    mixedemotions Forum Buddy

    So I have recently just stopped taking my anti-depressants after being on them for 10months...

    And the last few days I have been getting really bad head aches, feeling dizzy and sick, I have also suffered from bad stomach cramps

    I don't know if it has any thing to do with me stopping my medication, but could I be suffering from withdrawel??

    What do you guys think?

    Please Help!

    I cant carry on feeling like this. It is messing me up
     
  2. Christianv2

    Christianv2 Well-Known Member

    Yes, that seems to happen. I dont think its exactly withdrawal its just your body adjusting to not having them. Specifically, ive had that when i stopped taking them for awhile and then tried taking them again for the first time, it makes your stomach hurt bad, gives u a headache and such.
     
  3. mixedemotions

    mixedemotions Forum Buddy

    thanks for the reply, atleast some one cares :p

    lol I have decided to start takin them again...
     
  4. ~Claire

    ~Claire Well-Known Member

    Hiya,

    I think with most anti depressants it tells you not to suddenly stop taking them cos you'll experience the things you said.

    If you wanna stop then it's best talking it over with your GP, ultimately the decision is yours though & if you still want to come off them the safest thing to do is gradually decrease the dose.

    Hope this helps xx
     
  5. mixedemotions

    mixedemotions Forum Buddy

    Thank you. I did try to decrease the dose but I just got sick, i just wanted to be off them for good. I know i shouldn't of just stopped taking them so suddenly.

    But i am back on them now, and i am glad i changed my mind, bcoz i am feeling much better.
    Thank you again x
     
  6. ~Claire

    ~Claire Well-Known Member

    Glad you're feeling better hun.

    Sometimes they like you to be on them about a year before they consider lowering the dose but I think they would only do that if they thought you had improved significantly & maintained it for a period of time (like 6 months minimum).

    If your dose was decreased they would most likely keep a close eye on you to make sure you aren't having any adverse effects.

    :hug: xx
     
  7. 643921

    643921 Active Member

    Which type were you on? (if you know :p) coming off anything quickly when you have been on them a long time will have some side effects which can last from a few days to a week or so it just varies but after that things should start settling down and will return to normal again.
     
  8. fromthatshow

    fromthatshow Staff Alumni

    Yeah it could definitely be side affects. Best to come off them slowly. I know how you feel about wanting to get off as soon as you can, but you'll probably feel less sick or it will be less intense if you ween off it.
    Either way, feel better
    :hug:
     
  9. raw

    raw Senior Member & Antiquities Friend

    They are right; you shouldn't quit your meds all at once. And some meds really do have withdrawl effects. For example, Effexor produces really nasty withdrawl symptoms. You might want to consider talking to your doc and tell him/her you want to gradually get rid of your meds. Good luck

    Rick
     
  10. mixedemotions

    mixedemotions Forum Buddy

    Hey,
    Thank you for all your help,I am currently taking 40mg citalopram but I have decided to not take them every day but every two days. and they seem to be working just the same. i feel a bit more in control and the withdrawling feeling is getting less and less.

    I am going to try take the 40mg every two days for thenext month or so and then see how i feel after that. I may try reduce them again and hopefully I will be off them for christmas.. that is my goal, but if it doesnt work out like that I'll be fine just knowing that I have tried.

    Thank you again x